Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS JSJ

May 3, 2025

NWS JSJ issued this flash flood warning at May 3, 2025, 6:31 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2025, 6:31 PM CDT (23:31 UTC)
Expired
May 3, 2025, 9:45 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 7:17 PM CDTFLASH FLOODCalle Zumbador, Vega Ba, PRFlood waters enter the first floor of a house at Cll Zumbador in Vega Alta.
May 3, 7:34 PM CDTFLASH FLOOD1 Wnw Rio Lajas, PR911 Call Center reported floodwaters along PR-2 near Agrocentro La Carreta.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

987 
WGCA52 TJSJ 032331
FFWSJU
PRC051-137-143-145-040245-
/O.NEW.TJSJ.FF.W.0049.250503T2331Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
731 PM AST Sat May 3 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Dorado in Puerto Rico...
  Toa Baja in Puerto Rico...
  Vega Alta in Puerto Rico...
  Vega Baja in Puerto Rico...

* Until 1045 PM AST.

* At 731 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
      1839 6620 1838 6631 1836 6636 1833 6636
      1837 6640 1837 6645 1849 6644 1847 6636

FLASH FLOOD...RADAR INDICATED

$$

CVB
2 follow-up statements
391 
WGCA72 TJSJ 032351
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
751 PM AST Sat May 3 2025

PRC051-137-143-145-040245-
/O.CON.TJSJ.FF.W.0049.000000T0000Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-Vega Baja PR-
751 PM AST Sat May 3 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM AST THIS 
EVENING FOR DORADO, TOA BAJA, VEGA ALTA AND VEGA BAJA...

At 751 PM AST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. Additional rainfall amounts of 2 to 4 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
      1839 6620 1838 6631 1836 6636 1833 6636
      1837 6640 1837 6645 1849 6644 1847 6636

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CVB
204 
WGCA72 TJSJ 040253
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
1053 PM AST Sat May 3 2025

PRC051-137-143-145-040303-
/O.EXP.TJSJ.FF.W.0049.000000T0000Z-250504T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dorado PR-Toa Baja PR-Vega Alta PR-Vega Baja PR-
1053 PM AST Sat May 3 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR DORADO, TOA BAJA, VEGA ALTA 
AND VEGA BAJA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 PM AST Sunday for a 
portion of Puerto Rico.

&&

LAT...LON 1849 6638 1847 6619 1845 6616 1841 6620
      1839 6620 1838 6631 1836 6636 1833 6636
      1837 6640 1837 6645 1849 6644 1847 6636

$$

CAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:57 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, May 3, 1:57 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
257 PM AST Sat May 3 2025

.SYNOPSIS...
An unstable and wet weather pattern will persist for tonight;
therefore, the Flood Watch will remain in effect until 8 PM AST. A
slight improvement is forecast for tomorrow; however, the actual
soil conditions and the additional rainfall accumulations will
result in urban and small-stream flooding.

&&

.SHORT TERM...Tonight through Thursday...

An active morning was observed across the northern municipalities,
where showers and thunderstorms affected mainly the north-central
to northeastern regions of Puerto Rico. Rainfall accumulation
estimates from Doppler radar ranged between 4 and 5 inches over
Dorado and Vega Alta. Weather conditions improved slightly
afterward, but quick-moving showers developed over the
northwestern sections of the island. Strong showers and
thunderstorms were observed over Lares and San Sebastian, where
reports of hail were received around 1 PM. Rainfall accumulations
with the peak of the showers fluctuated between 2 2 to 3 inches
around the western interior. Daytime temperatures remained in the
mid 80s along the coastal areas and in the upper 70s to lower 80s
along the mountains.

Shower activity will persist along the mountains for the rest of
the afternoon into the night hours. Given the expected conditions,
the Flash Flood Watch remains in effect for Puerto Rico until 8
PM tonight. Therefore, residents can expect a more stable weather
pattern during the night hours with an increase in showers early
on Sunday along eastern sections.

Model guidance and derived imagery from the GOES satellite
indicate that precipitable water (PWAT) values will remain
anomalously high, between 2.05 inches, near the +2 standard
deviation threshold. A gradual drying trend is anticipated
beginning on Sunday, with PWAT values decreasing to around 1.8
inches, but remaining above normal through the weekend. Mid-levels
remain favorable for deep convection, with 500 mb temperatures
between -8°C and -10°C continuing to support thunderstorm
development with the potential for heavy rainfall.

Although the broad upper-level trough begins to shift eastward
into the Atlantic by Sunday, localized convective development will
persist due to diurnal heating, particularly across the
Cordillera Central, El Yunque vicinity, and western interior.
Soils remain heavily saturated, increasing the risk of flash
flooding, rapid river rises, and mudslides, especially with any
training or slow-moving storms. By Monday, the model consensus
supports further drying in the mid-and upper-levels, as 700–500 mb
relative humidity trends are lower near climatological normals.
However, local effects would allow the development of isolated
afternoon thunderstorms, primarily over interior and northwestern
Puerto Rico. The U.S. Virgin Islands can expect more stable
conditions with passing showers.

.LONG TERM...Tuesday through Saturday...from previous
discussion...

A deep layer low pressure north of the area and a series of
surface induced troughs will promote a east to northeast wind flow
for the first half of the period. Then, winds are expected to
become from the southeast by the end of the workweek as the low
pressure shifts towards the west. Abundant low-level moisture will
predominate over the long term- period with precipitable water
values between 1.60 to 1.75 inches. During this period the 500 mb
temperatures will drop into the -7 to -9 degrees Celsius,
suggesting the potential to support convective activity across the
region. Throughout the week, instability will persist as the low
pressure and the induced surface trough pattern prevail in the
region. Therefore, there is an increased potential to observe
afternoon convective activity along portions of the interior and
western Puerto Rico each day. With the rainfall events from
previous days, above- normal streamflows and saturated soils, the
flood threat remains elevated. The latest model guidances are
suggesting a change in the weather pattern by the end of the week
into the weekend with the entrance of drier air into the area.
Seasonal temperatures are anticipated to prevail for the rest of
the forecast period, with the heat risk remaining low.

&&

.AVIATION...

(18Z)

MVFR and IFR conditions will be present until 03/23Z for most of
the TAF sites with lower ceilings and reduction in VIS due to
SHRA/TS. Winds will continue from the E, and at 3 KM from the E-SE
until 03/00Z, diminishing and becoming more VRB during the night.
VCSH/-RA are possible over the night hours along the USVI TAF
sites. For tomorrow, another round of -SHRA is forecast for TJSJ
at around 04/15Z.

&&

.MARINE...

A broad surface of high pressure over the Western Atlantic will
continue to result in an easterly wind flow across the region,
with winds up to 15 knots. Seas around the local waters will
remain between 3 to 5 feet for the upcoming days. Shower and
thunderstorm activity is forecast along the local waters resulting
in localize high seas and thunder activity.

&&

.BEACH FORECAST...

There is a moderate risk of rip currents for the exposed beaches
of northern Puerto Rico, Culebra, and the U.S. Virgin Islands.
Beachgoers must exercise caution due to possible life- threatening
rip currents along the surf zone and stay weather alert. The rip
current risk is still expected to gradually decrease by early next
week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch until 8 PM AST this evening for PRZ001>013.

VI...None.
AM...None.
&&

SHORT TERM...LIS
LONG TERM....MNG
AVIATION...LIS
Hazardous weather outlook, May 3, 3:16 AM CDT, 15 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
416 AM AST Sat May 3 2025

AMZ711>745-PRZ001>013-040830-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across the Cordillera Central. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across most of the interior of Puerto Rico.
Elsewhere, prepare for ponding of water on roads and in poorly
drained areas, and flooding in urban areas, roads, small streams,
and washes. Stay alert for rising water along major rivers and
tributaries through the night.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across northwestern Puerto Rico, Culebra, Vieques and surrounding
waters. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of Puerto Rico.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorm development is expected each afternoon for the rest
of the period, mainly over the central portions of Puerto Rico. A
moderate rip current risk will prevail across the north facing
beaches of the islands through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-040830-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
416 AM AST Sat May 3 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across St. Thomas, St. John, and the surrounding waters of the
islands. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most north and east facing beaches
of all the islands. Isolated stronger rip currents may occur
elsewhere, especially near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and thunderstorms are expected across the local area once
again by midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, May 3, 5:02 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
602 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Flash Flood      1 ENE Parcelas Nuevas   18.15N 66.15W
05/03/2025                   Cidra              PR   Public

            The 911 Call Center reported floodwaters
            entering a house on PR-773 in Barrio Rincon.

&&

YZR
Local storm report, May 3, 5:11 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
611 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     Landslide        3 NNE Barranquitas      18.23N 66.29W
05/03/2025                   Barranquitas       PR   911 Call Center

            The 911 Call Center reported a landslide in
            PR-152 in Barrio Quebradillas, near the bar
            El Coco Wisky. No people injured or trapped.

&&

YZR
Local storm report, May 3, 5:32 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
632 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     Flash Flood      1 S Aguas Buenas        18.24N 66.11W
05/03/2025                   Aguas Buenas       PR   County Official

            County official reported about flooding
            affecting PR-794 in Barrio Caguitas, leaving
            around 15 families isolated.

&&

YZR
Local storm report, May 3, 5:36 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
636 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Flash Flood      Aguas Buenas            18.25N 66.10W
05/03/2025                   Aguas Buenas       PR   County Official

            A county official reported via social media
            that flooding was affecting Calle
            Monserrate, just before Governor Luis Muñoz
            Marín Elementary School, due to heavy rain
            and the creek overflowing its banks. The
            road was impassable, and authorities
            proceeded to close it.

&&

YZR
Local storm report, May 3, 5:45 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
645 PM AST Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Dmg     1 NE Aguas Buenas       18.27N 66.10W
05/03/2025                   Aguas Buenas       PR   County Official

            A county official and the public reported
            via social media a fallen pole with power
            lines obstructing the PR-173 in Barrio
            Jagueyes. The road was impassable.

&&

YZR
Special weather statement, May 3, 6:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service San Juan PR
728 PM AST Sat May 3 2025

PRZ001-005-006-040045-
San Juan and Vicinity PR-North Central PR-Central Interior PR-
728 PM AST Sat May 3 2025

...A STRONG THUNDERSTORM WILL NORTH CENTRAL MUNICIPALITIES THROUGH
845 PM AST...

At 727 PM AST, Doppler radar was tracking a strong thunderstorm over
San Jose, or over Toa Baja. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 1848 6626 1846 6622 1847 6619 1845 6618
      1847 6614 1845 6614 1843 6611 1845 6609
      1847 6613 1844 6601 1832 6600 1832 6645
      1849 6643
TIME...MOT...LOC 2327Z 063DEG 3KT 1842 6626

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CVB

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:16 PM CDTAreal Flood AdvisoryJSJ32 min
May 2, 11:48 PM CDTFlash Flood Warning Considerable damage threatJSJ2 hr
May 3, 12:46 AM CDTSpecial Weather StatementJSJ59 min
May 3, 12:55 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 2:02 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:05 AM CDTAreal Flood WarningJSJ7 hr
May 3, 2:19 AM CDTAreal Flood WarningJSJ16 hr
May 3, 2:25 AM CDTAreal Flood WarningJSJ5 hr
May 3, 4:25 AM CDTSpecial Marine WarningJSJ65 min
May 3, 4:31 AM CDTFlash Flood Warning Considerable damage threatJSJ3 hr
May 3, 5:23 AM CDTAreal Flood AdvisoryJSJ68 min
May 3, 5:29 AM CDTAreal Flood AdvisoryJSJ12 min
May 3, 5:41 AM CDTFlash Flood WarningJSJ110 min
May 3, 6:11 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:22 AM CDTFlash Flood WarningJSJ3 hr
May 3, 11:09 AM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 11:25 AM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 12:03 PM CDTSpecial Weather StatementJSJ87 min
May 3, 12:14 PM CDTFlash Flood WarningJSJ3 hr
May 3, 12:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 12:59 PM CDTSpecial Weather StatementJSJ91 min
May 3, 1:19 PM CDTFlash Flood WarningJSJ3 hr
May 3, 1:24 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 1:49 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 1:52 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:15 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 2:35 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:46 PM CDTFlash Flood WarningJSJ3 hr
May 3, 2:56 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 2:57 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 3:08 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:18 PM CDTFlash Flood WarningJSJ3 hr
May 3, 3:31 PM CDTSpecial Marine WarningJSJ119 min
May 3, 3:46 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 4:36 PM CDTSpecial Weather StatementJSJ54 min
May 3, 5:32 PM CDTSpecial Marine WarningJSJ118 min
May 3, 5:43 PM CDTAreal Flood AdvisoryJSJ5 hr
May 3, 6:12 PM CDTAreal Flood AdvisoryJSJ3 hr
May 3, 6:23 PM CDTAreal Flood WarningJSJ9 hr
May 3, 6:28 PM CDTSpecial Weather StatementJSJ77 min
May 3, 6:54 PM CDTFlash Flood WarningJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.